Alert archive / Washington / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 4, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 17, 2013, 6:53 AM PDT for Douglas County, Grant County, Washington. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2013, 6:53 AM PDT (13:53 UTC)
- Expired
- Jul 17, 2013, 7:45 AM PDT
- In force
- 52 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
Counties Douglas County, WA, Grant County, WA
The radar
The Spokane radar (KOTX), 135 km from the middle of the area, began a volume at 13:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 6:55 AM PDT | HAIL 0.88 | 3 W Coulee City, WA | |
| Jul 17, 7:00 AM PDT | HAIL 1 | 4 W Dry Falls Junction, WA | ALONG HIGHWAY 2 AND ST ANDREWS ROAD. |
| Jul 17, 7:20 AM PDT | HAIL 0.75 | Se Sims Corner, WA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 1.9 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -387 J/kg
- Mixed-layer LCL
- 1903 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
010 WUUS56 KOTX 171353 SVROTX WAC017-025-171445- /O.NEW.KOTX.SV.W.0004.130717T1353Z-130717T1445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 653 AM PDT WED JUL 17 2013 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL GRANT COUNTY IN CENTRAL WASHINGTON... EASTERN DOUGLAS COUNTY IN NORTH CENTRAL WASHINGTON... * UNTIL 745 AM PDT * AT 646 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF DRY FALLS JUNCTION...OR 14 MILES NORTH OF EPHRATA...AND MOVING NORTH AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COULEE CITY...DRY FALLS JUNCTION...MOLD...SIMS CORNER AND LEAHY PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 4799 11952 4788 11907 4748 11940 4753 11961 TIME...MOT...LOC 1353Z 197DEG 26KT 4756 11946 $$ FLIEHMAN
4 follow-up statements
587 WWUS56 KOTX 171401 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 701 AM PDT WED JUL 17 2013 WAC017-025-171445- /O.CON.KOTX.SV.W.0004.000000T0000Z-130717T1445Z/ DOUGLAS WA-GRANT WA- 701 AM PDT WED JUL 17 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM PDT FOR NORTH CENTRAL GRANT AND EAST CENTRAL DOUGLAS COUNTIES... AT 655 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF MOLD...OR 18 MILES NORTH OF EPHRATA...MOVING NORTH AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIMS CORNER AND LEAHY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 4756 11940 4760 11952 4799 11952 4788 11907 TIME...MOT...LOC 1401Z 197DEG 26KT 4762 11943 $$ FLIEHMAN
139 WWUS56 KOTX 171412 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 712 AM PDT WED JUL 17 2013 WAC017-025-171445- /O.CON.KOTX.SV.W.0004.000000T0000Z-130717T1445Z/ DOUGLAS WA-GRANT WA- 712 AM PDT WED JUL 17 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM PDT FOR NORTHEASTERN GRANT AND EAST CENTRAL DOUGLAS COUNTIES... AT 703 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF MOLD...OR 22 MILES NORTH OF EPHRATA...MOVING NORTH AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIMS CORNER AND LEAHY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 4763 11933 4766 11950 4799 11951 4788 11907 TIME...MOT...LOC 1412Z 197DEG 26KT 4769 11940 $$ FLIEHMAN
328 WWUS56 KOTX 171422 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 722 AM PDT WED JUL 17 2013 WAC017-025-171445- /O.CON.KOTX.SV.W.0004.000000T0000Z-130717T1445Z/ DOUGLAS WA-GRANT WA- 722 AM PDT WED JUL 17 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM PDT FOR NORTHEASTERN GRANT AND EAST CENTRAL DOUGLAS COUNTIES... AT 716 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR MOLD...OR 29 MILES NORTH OF EPHRATA...MOVING NORTH AT 30 MPH. HEAVY RAIN AND INTENSE LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIMS CORNER AND LEAHY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 4774 11930 4774 11945 4799 11951 4788 11907 TIME...MOT...LOC 1421Z 197DEG 26KT 4775 11937 $$ SB
292 WWUS56 KOTX 171431 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 731 AM PDT WED JUL 17 2013 WAC017-025-171445- /O.CON.KOTX.SV.W.0004.000000T0000Z-130717T1445Z/ DOUGLAS WA-GRANT WA- 731 AM PDT WED JUL 17 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM PDT FOR EXTREME NORTHEASTERN GRANT AND EAST CENTRAL DOUGLAS COUNTIES... AT 725 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 10 MILES SOUTH OF LEAHY...OR 33 MILES NORTH OF EPHRATA...MOVING NORTH AT 30 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 4780 11920 4783 11940 4797 11941 4788 11907 TIME...MOT...LOC 1431Z 197DEG 26KT 4782 11934 $$ SB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:49 AM PDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jul 17, 2:49 AM PDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
249 AM PDT Wed Jul 17 2013
.SYNOPSIS...
Rounds of showers and thunderstorms are expected this morning over
much of north Idaho and eastern Washington. Cloud to ground
lightning will raise the concern for new wildfires, especially in
areas where brush, grasses, and light timber are dry enough to
burn. The weather Thursday through the weekend will be dry and
warmer than normal. Saturday will likely be the hottest day of the
week with high temperatures well into the 90s with some spots near
100 degrees.
&&
.DISCUSSION...
Today and tonight: A negatively tilted shortwave trof will
slowly lift through the region this morning and early afternoon
continuing to bring widely scattered thunderstorms to a majority
of the region. A majority of the region will quickly dry out
Wednesday afternoon however the exception will be across the
northern mountains where lingering instability and moisture will
combine with afternoon heating bringing the potential for a few
strong thunderstorms before early evening.
Models have initialized the approaching shortwave trof well which
as of 2AM is crossing into southern Oregon. There is strong
agreement that an elevated axis of instability with 700-500mb
theta-e lapse rates on the order of -2 to 6 K/KM and specific
humidity values near 4g/kg extending from southern ID N/NW into
Ern WA will remain in place until the trof axis passes through.
The forecast movement of the trof axis has slowed down
considerably from model runs 24 hours ago which has led to a
delayed removal of thunderstorm mention. The current timing places
the trof axis over southern WA near 15z...along highway 2 roughly
18z...and into the northern mountains 21z and clearing conditions
can be expected once the trof axis passes through.
Given the slower timing, there is now an increased risk for
isolated thunderstorms across the northern mountains between
21-00z. The strength of these storms will highly depend on the
amount of warming that can be achieved in this period and how
quick drier dewpoints can punch northward. NAM is the wettest
regarding boundary layer moisture but does not appear out of the
question based on recent trends where precipitation is falling. I
do believe it is holding on to too much boundary layer moisture
south into the upper basin and Spokane-CDA which, based on its
forecast soundings could also experience strong thunderstorm
activity in the afternoon. We did not bite off on this now based
on strong subsidence and a dry slot the NAM/GFS does show moving
into the region behind this morning's wave. Nonetheless, the
potential for strong to locally severe storms does exist across
the northern mountains Wednesday afternoon with large hail,
damaging winds, and heavy downpours as the main threats. /sb
Thursday through Saturday: A flat upper level ridge will
retrograde into the western U.S. Thursday through Saturday. During
this period a large polar vortex over eastern Canada will migrate
southeastward and bring an end to the recent heat wave over the
eastern seaboard. Thursday, Friday and Saturday will certainly
feature above average temperatures for the Inland Northwest, but
does not appear to be anything out of the ordinary. Saturday
should be the hottest day as the low amplitude ridge axis becomes
centered over eastern Washington and north Idaho. 850mb
temperatures from the ECMWF and GFS support afternoon high
temperatures in the mid 90s to near 100 on Saturday for most
elevations below 3000 feet, and that is what we have in our
forecast. This is a couple degrees above MOS guidance (GFS, ECMWF
and GFS ensemble MOS) which is a little concerning. Verification
stats over the last 30 days suggests that our forecast has had a
warm bias. I can recall several hot ridges advertised by the GFS
that have not panned out to be as hot as the model advertised.
Sunday through Tuesday: There are considerable model differences
from Sunday onward next week. The medium range models have really
struggled to handle the retrograding high over the western U.S.
and the split flow pattern over the eastern Pacific/Gulf of
Alaska. The 00z ECMWF has come into better agreement with the
other models that the flow will be relatively flat early next
week. Not surprisingly, the GFS is the warmest model. It has been
most of the summer, to a fault at times. I like the idea of a
gradual cooling trend Sunday through Tuesday. I would anticipate
the falling heights over the Gulf of Alaska and northern B.C. will
send weak shortwaves into the Pacific Northwest. These waves
should push a bit of modified marine air through the Cascade gaps.
Precipitation chances in this pattern should be pretty low. There
will be enough mid-level westerly flow to cut off monsoonal
moisture. /GKoch
&&
.AVIATION...
06Z TAFS: A strong weather disturbance combined with mid level
instability will trigger thunderstorms over Central and Eastern
Washington and North Idaho tonight through Wednesday morning.
Lightning activity is expected to increase between 06z-10z primarily
from KMWH eastward and then increase in the Cascades including KEAT
around 10-12z. Thunderstorms are expected to lift north of the TAF
sites after 15-17z Wednesday as the system moves north of the area
and drier air moves in from the southwest. Gusty outflow winds and
possible small hail are expected with these storms. JW
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 88 60 89 61 92 63 / 60 0 0 0 0 0
Coeur d'Alene 86 57 88 57 91 59 / 70 10 0 0 0 0
Pullman 86 52 88 51 92 56 / 30 0 0 0 0 0
Lewiston 96 64 96 63 99 65 / 20 0 0 0 0 0
Colville 85 55 92 55 95 57 / 80 10 0 0 0 0
Sandpoint 82 52 87 51 91 53 / 80 10 0 0 0 0
Kellogg 85 56 87 55 90 58 / 80 10 0 0 0 0
Moses Lake 94 61 94 60 97 63 / 40 0 0 0 0 0
Wenatchee 93 65 93 65 97 67 / 70 0 0 0 0 0
Omak 88 61 94 61 97 63 / 70 10 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning until 2 PM PDT this afternoon for East
Washington Northeast (Zone 686)-East Washington Okanogan
Highlands (Zone 687)-East Washington Okanogan/Methow
Valleys (Zone 684).
Red Flag Warning until 11 AM PDT this morning for East
Washington Central Cascade Valleys (Zone 677)-East
Washington Northern Columbia Basin (Zone 673)-East
Washington Palouse and Spokane Area (Zone 674)-East
Washington South Central Cascade Valleys (Zone 676).
&&In the hours before
Special weather statement, Jul 17, 4:48 AM PDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
448 AM PDT WED JUL 17 2013
WAZ035-038-171245-
FERRY WA-LINCOLN WA-
448 AM PDT WED JUL 17 2013
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN LINCOLN COUNTY IN EAST CENTRAL WASHINGTON
SOUTHWESTERN FERRY COUNTY IN NORTHEAST WASHINGTON
UNTIL 545 AM PDT
AT 439 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 33 MILES WEST OF DAVENPORT..MOVING NORTH AT 30
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
KELLER...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4806 11850 4771 11880 4773 11894 4797 11883
4806 11881 4811 11880
TIME...MOT...LOC 1148Z 194DEG 25KT 4780 11882
SBSpecial weather statement, Jul 17, 5:47 AM PDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
547 AM PDT WED JUL 17 2013
WAZ037-038-171330-
FERRY WA-STEVENS WA-
547 AM PDT WED JUL 17 2013
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL STEVENS COUNTY IN NORTHEAST WASHINGTON
FERRY COUNTY IN NORTHEAST WASHINGTON
UNTIL 630 AM PDT
AT 539 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 26 MILES SOUTH OF SHERMAN PASS..MOVING NORTHEAST
AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
RURAL CENTRAL FERRY COUNTY...
RURAL WESTERN STEVENS COUNTY...
RURAL EASTERN FERRY COUNTY...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4876 11845 4859 11788 4811 11848 4813 11862
4822 11871
TIME...MOT...LOC 1247Z 217DEG 37KT 4829 11842
SBSpecial weather statement, Jul 17, 6:02 AM PDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 602 AM PDT WED JUL 17 2013 WAZ037-038-171345- FERRY WA-STEVENS WA- 602 AM PDT WED JUL 17 2013 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWEST STEVENS COUNTY IN NORTHEAST WASHINGTON CENTRAL FERRY COUNTY IN NORTHEAST WASHINGTON UNTIL 645 AM PDT AT 557 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 18 MILES SOUTH OF SHERMAN PASS..MOVING NORTHEAST AT 35 MPH. TORRENTIAL RAIN...HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... RURAL WESTERN STEVENS COUNTY... RURAL CENTRAL FERRY COUNTY... RURAL EASTERN FERRY COUNTY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4887 11845 4874 11788 4820 11841 4832 11865 TIME...MOT...LOC 1302Z 213DEG 32KT 4839 11834 SB
Special weather statement, Jul 17, 6:05 AM PDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 605 AM PDT WED JUL 17 2013 WAZ034-044-171345- GRANT WA- 605 AM PDT WED JUL 17 2013 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL GRANT COUNTY IN CENTRAL WASHINGTON UNTIL 645 AM PDT AT 557 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES SOUTHEAST OF QUINCY..MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... EPHRATA... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4743 11967 4735 11929 4702 11960 4705 11977 TIME...MOT...LOC 1305Z 203DEG 28KT 4713 11964 SB
Special weather statement, Jul 17, 6:07 AM PDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
607 AM PDT WED JUL 17 2013
WAZ043-044-171345-
OKANOGAN WA-DOUGLAS WA-
607 AM PDT WED JUL 17 2013
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL DOUGLAS COUNTY IN NORTH CENTRAL WASHINGTON
SOUTH CENTRAL OKANOGAN COUNTY IN NORTH CENTRAL WASHINGTON
UNTIL 645 AM PDT
AT 601 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTH OF BRIDGEPORT..MOVING NORTH AT 40
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
MANSFIELD AND BRIDGEPORT...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4839 11961 4824 11911 4778 11959 4774 11966
4785 11981
TIME...MOT...LOC 1307Z 201DEG 33KT 4789 11963
SBSpecial weather statement, Jul 17, 6:50 AM PDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 650 AM PDT WED JUL 17 2013 WAZ035-044-171430- DOUGLAS WA-GRANT WA- 650 AM PDT WED JUL 17 2013 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL GRANT COUNTY IN CENTRAL WASHINGTON EASTERN DOUGLAS COUNTY IN NORTH CENTRAL WASHINGTON UNTIL 730 AM PDT AT 640 AM PDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 11 MILES NORTH OF EPHRATA..MOVING NORTH AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH FREQUENT DANGEROUS LIGHTNING. LAT...LON 4794 11955 4789 11907 4743 11943 4747 11973 TIME...MOT...LOC 1350Z 197DEG 26KT 4754 11946 FLIEHMAN
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 4:00 AM PDT | Special Weather Statement | OTX | Lincoln | 45 min |
| Jul 17, 4:07 AM PDT | Severe Thunderstorm Warning | OTX | Grant, Lincoln | 38 min |
| Jul 17, 4:48 AM PDT | Special Weather Statement | OTX | Lincoln | 57 min |
| Jul 17, 4:59 AM PDT | Severe Thunderstorm Warning | OTX | Ferry, Lincoln | 46 min |
| Jul 17, 5:47 AM PDT | Special Weather Statement | OTX | Ferry | 43 min |
| Jul 17, 6:02 AM PDT | Special Weather Statement | OTX | Ferry | 43 min |
| Jul 17, 6:05 AM PDT | Special Weather Statement | OTX | Grant | 40 min |
| Jul 17, 6:07 AM PDT | Special Weather Statement | OTX | Douglas | 38 min |
| Jul 17, 6:45 AM PDT | Flash Flood Warning | OTX | Ferry | 90 min |
| Jul 17, 6:50 AM PDT | Special Weather Statement | OTX | Douglas | 40 min |
| Jul 17, 7:41 AM PDT | Severe Thunderstorm Warning | OTX | Douglas, Grant, Okanogan | 49 min |
| Jul 17, 8:23 AM PDT | Special Weather Statement | OTX | Ferry | 52 min |
| Jul 17, 10:38 AM PDT | Special Weather Statement | OTX | Ferry | 22 min |
| Jul 17, 11:05 AM PDT | Special Weather Statement | OTX | 10 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.